Alert archive / Illinois / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 171, NWS Quad Cities, IA

July 21, 20174 counties in Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 21, 2017, 7:33 PM CDT for 4 counties in Illinois. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2017, 7:33 PM CDT (00:33 UTC)
Expired
Jul 21, 2017, 8:30 PM CDT
In force
57 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Bureau County, IL, Henry County, IL, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 59 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 7:34 PM CDTTSTM WND DMGSe Moline, IL2 TO 4 INCH TREE LIMBS DOWN. TIME OF THE EVENT WAS ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 4:52 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2094 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2094 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

773 
WUUS53 KDVN 220033 RRA
SVRDVN
ILC011-073-131-161-220130-
/O.NEW.KDVN.SV.W.0171.170722T0033Z-170722T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
733 PM CDT FRI JUL 21 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southeastern Rock Island County in northwestern Illinois...
  Northeastern Mercer County in northwestern Illinois...
  Henry County in northwestern Illinois...
  Bureau County in north central Illinois...

* Until 830 PM CDT

* At 733 PM CDT, severe thunderstorms were located along a line
  extending from near Rapids City to Colona to Sherrard, moving east
  at 55 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Moline, Rock Island, East Moline, Kewanee, Princeton, Cambridge,
  Silvis, Geneseo, Colona, Milan, Coal Valley, Galva, Hampton, Orion,
  Walnut, Wyanet, Atkinson, Rapids City, Sheffield and Annawan.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 1 and 62.
 Interstate 74 in Illinois between mile markers 1 and 28.
 Interstate 88 between mile markers 1 and 8.
 Interstate 280 between mile markers 13 and 18.
 Interstate 180 between mile markers 11 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4123 8947 4115 8964 4123 8964 4123 8987
      4115 8987 4128 9066 4151 9057 4152 9046
      4155 9043 4159 9030 4158 8924
TIME...MOT...LOC 0033Z 282DEG 46KT 4158 9029 4147 9035 4130 9048 

HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH
4 follow-up statements
562 
WWUS53 KDVN 220055
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
755 PM CDT FRI JUL 21 2017

ILC131-161-220103-
/O.CAN.KDVN.SV.W.0171.000000T0000Z-170722T0130Z/
Rock Island IL-Mercer IL-
755 PM CDT FRI JUL 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK ISLAND AND
NORTHEASTERN MERCER COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until midnight CDT for
north central and northwestern Illinois.

LAT...LON 4158 8924 4123 8947 4115 8964 4123 8964
      4123 8987 4115 8987 4124 9043 4146 9035
      4152 9025 4154 9020 4158 9016
TIME...MOT...LOC 0053Z 278DEG 35KT 4154 9004 4143 9010 4126 9023 

$$

ILC011-073-220130-
/O.CON.KDVN.SV.W.0171.000000T0000Z-170722T0130Z/
Henry IL-Bureau IL-
755 PM CDT FRI JUL 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR HENRY AND BUREAU COUNTIES...

At 753 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Hooppole to near Geneseo to near
Cambridge, moving east at 40 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Measured at Quad Cities Moline Airport at 725 PM.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Kewanee, Princeton, Cambridge, Geneseo, Colona, Galva, Orion, Walnut,
Wyanet, Atkinson, Sheffield, Annawan, Tiskilwa, La Moille, Andover,
Buda, Hooppole, Lynn Center, Ohio and Neponset.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 9 and 62.
 Interstate 74 in Illinois between mile markers 13 and 28.
 Interstate 180 between mile markers 11 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4158 8924 4123 8947 4115 8964 4123 8964
      4123 8987 4115 8987 4124 9043 4146 9035
      4152 9025 4154 9020 4158 9016
TIME...MOT...LOC 0053Z 278DEG 35KT 4154 9004 4143 9010 4126 9023 

HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH
693 
WWUS53 KDVN 220114
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
814 PM CDT FRI JUL 21 2017

ILC011-073-220130-
/O.CON.KDVN.SV.W.0171.000000T0000Z-170722T0130Z/
Henry IL-Bureau IL-
814 PM CDT FRI JUL 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN HENRY AND BUREAU COUNTIES...

At 813 PM CDT, severe thunderstorms were located along a line
extending from near Hooppole to near Annawan to near Kewanee, moving
east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Kewanee, Princeton, Walnut, Wyanet, Atkinson, Sheffield, Annawan,
Tiskilwa, La Moille, Buda, Hooppole, Ohio, Neponset, Yorktown,
Malden, Manlius, Mineral, Milo, Dover and New Bedford.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 22 and 62.
 Interstate 180 between mile markers 11 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4158 8924 4123 8947 4115 8964 4123 8964
      4123 8987 4122 9000 4123 9016 4158 9007
TIME...MOT...LOC 0113Z 281DEG 39KT 4154 8983 4140 8986 4123 8999 

HAIL...<.75IN
WIND...60MPH
 
$$

UTTECH
559 
WWUS53 KDVN 220125
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
825 PM CDT FRI JUL 21 2017

ILC011-073-220130-
/O.CON.KDVN.SV.W.0171.000000T0000Z-170722T0130Z/
Henry IL-Bureau IL-
825 PM CDT FRI JUL 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL HENRY AND BUREAU COUNTIES...

At 824 PM CDT, severe thunderstorms were located along a line
extending from near Deer Grove to near Sheffield to Elmira, moving
east at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Kewanee, Princeton, Walnut, Wyanet, Sheffield, Tiskilwa, La Moille,
Buda, Ohio, Neponset, Malden, Manlius, Mineral, Dover, New Bedford,
Providence, Kasbeer, Van Orin, Normandy and Johnson-Sauk Trail State
Park.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 35 and 62.
 Interstate 180 between mile markers 11 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4158 8924 4123 8947 4122 8962 4123 8964
      4123 8987 4124 8998 4158 8976
TIME...MOT...LOC 0124Z 281DEG 46KT 4158 8965 4137 8969 4120 8982 

HAIL...<.75IN
WIND...60MPH
 
$$

UTTECH
573 
WWUS53 KDVN 220128
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
828 PM CDT FRI JUL 21 2017

ILC011-073-220138-
/O.EXP.KDVN.SV.W.0171.000000T0000Z-170722T0130Z/
Henry IL-Bureau IL-
828 PM CDT FRI JUL 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENRY AND BUREAU
COUNTIES WILL EXPIRE AT 830 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A severe thunderstorm watch remains in effect until midnight CDT for
north central and northwestern Illinois.

LAT...LON 4158 8924 4123 8947 4122 8962 4123 8964
      4123 8987 4124 8998 4158 8976
TIME...MOT...LOC 0128Z 282DEG 46KT 4158 8965 4137 8969 4120 8982 

$$

UTTECH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:52 PM CDT, 41 minutes earlier.

Area forecast discussion, Jul 21, 6:52 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
652 PM CDT Fri Jul 21 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 PM CDT Fri Jul 21 2017

Quasi-stationary front undulating generally west-to-east acrs
central IA and lingering outflow boundaries on northern fringe of
ongoing heat dome, to be focus of occasional rounds of severe and
heavy rain producing thunderstorms through at least Saturday
morning. Northwest flow still on track to bring about a reprieve
from the storms, heat and humidity by late Sunday and into early
next week. Until then, severe storms and flooding rains possible for
select areas of the CWA, and resultant river flooding.

&&

.SHORT TERM...(This Evening through Saturday)
ISSUED AT 330 PM CDT Fri Jul 21 2017

Tonight...Will keep ongoing heat headlines going through Saturday
evening with lag in cooler, less humid post-frontal air not coming
until late Sunday. But with the ongoing caveat that temporary bouts
of storms, cooled outflow and convective debris will produce some
passing breaks in the excessive heat.

Earlier issued afternoon AFD update still on track, and watching
upstream convection acrs western into central IA for further
development and eventual convective watch coming. Outflow boundary
from passing showers/storms to the north and northeast, colliding
with main quasi-stationary front and holding it up from near Sioux
Falls...down to along the I80 corridor in the local area. This opens
up at least the north half of the fcst area, if not more, to
thunderstorms complexes from late this afternoon and into the
evening. Enhanced severe storms possible along the outflow boundary,
along with earlier concerns of bowing segments possibly producing 70
to 80 MPH winds at the apex. With more than one upstream
MCV/circulation seen on Visible and LLVL water vapor imagery, there
could be several "waves" of storms tonight. Also, concerns of
slightly elevated storms firing on nose of nocturnal LLJ up and over
lingering boundaries, then propagating along the same paths for
localized swaths of very heavy rainfall. Current indications suggest
that areas most susceptible for this phenomena are along and north
of the current instability gradient/I80 corridor. Thus, like
mentioned with earlier update, have gone ahead and expanded the
Flash Flood Watch for tonight for areas generally along and north of
I80. Could see localized swaths of 3-5 inches in these areas or even
more if the above mentioned training scenario unfolds and persists
longer into Sat morning.

Saturday...Just see some lingering non-severe storms or showers along
the front in the southern to eastern CWA for portions of Sat morning
and midday, then the front lights up mainly along and south of the
CWA later Sat afternoon and evening. Cool and less humid air lag
even behind the front will make for one more hot day.   ..12..

.LONG TERM...(Saturday Night through next Friday)
ISSUED AT 330 PM CDT Fri Jul 21 2017

Quick summary of the longer term, cooler and drier conditions still
on track for Late Sunday into early next week. Highs in the 70s to
low 80s for Monday and possibly Tue. Then warmer temps to try and
build back toward the area later in the week. Precip chances also
return by Wednesday night or Thu.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
ISSUED AT 643 PM CDT Fri Jul 21 2017

Episodes of MVFR conditions possible at the northern 3 terminals due
to thunderstorms until 22/03Z. Skies will slowly clear with VFR conditions
after 22/03Z with winds shifting to the west and northwest by daybreak
with fair skies as high pressure moves in.

&&

.HYDROLOGY...
Issued at 330 PM CDT Fri Jul 21 2017

Maquoketa River and Wapsipinicon River... Currently below action
stage. Forecast is for significant rises and the possibility of
minor to moderate flooding developing within the next 24 hrs, but
this is largely based upon WPC 24 hr rain amounts which is 1.5 to
over 2 inches across these basins. Have issued a flood watch for
Independence, Manchester and Maquoketa since these sites based on
forecast rainfall are shown to go above flood stage within the next
24 hrs, and less than 50 percent confidence due to uncertainty on
rainfall amounts. Flooding is also shown at Dewitt and Anamosa Shaw
Rd, but these are not shown to go above FS until late in the weekend
thus far enough out and low confidence precludes anything from just
mention in AFD right now.

Rock River... Flooding is occurring along much of the Rock River
except for Moline due to routed water from recent heavy rainfall.
Additional heavy rainfall of 1.5 to 2.5 inches was used in the
generation of afternoon forecasts, which results in major flooding
at all 3 forecast points in our HSA... (Como, Joslin and Moline)
cresting late in the weekend or early next week based on this
additional rainfall. If this widespread heavy rain does not
materialize, then forecasts crests will be much lower.

Pecatonica River... River is approaching FS, and is forecast to
crest into moderate flood stage by the middle of next week.
Confidence is greatest on reaching minor flood stage, and should the
heavy rainfall not materialize over the next 24 hrs then the crest
will be lower.

Mississippi River... Rising tributary rivers over north of I-80
will likely lead to rises on the Mississippi River mostly next
week and especially from Quad Cities on southward. At this time
most are significant within bank rises or near action stage, and
these rises too are dependent on axis of heavy rainfall over the
24+ hrs.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Saturday morning for Benton-Buchanan-
     Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-Johnson-Jones-
     Linn-Muscatine-Scott.

     Excessive Heat Warning until 8 PM CDT Saturday for Cedar-Des
     Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Louisa-
     Muscatine-Scott-Van Buren-Washington.

     Heat Advisory until 8 PM CDT Saturday for Benton-Clinton-Jones-
     Linn.

IL...Flash Flood Watch through Saturday morning for Bureau-Carroll-
     Henry IL-Jo Daviess-Putnam-Rock Island-Stephenson-Whiteside.

     Excessive Heat Warning until 8 PM CDT Saturday for Hancock-
     Henderson-Henry IL-McDonough-Mercer-Rock Island-Warren.

     Heat Advisory until 8 PM CDT Saturday for Bureau-Putnam-
     Whiteside.

MO...Excessive Heat Warning until 8 PM CDT Saturday for Clark-
     Scotland.

&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...Nichols
HYDROLOGY...McClure
Hazardous weather outlook, Jul 21, 4:58 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
458 PM CDT Fri Jul 21 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
458 PM CDT Fri Jul 21 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

Thunderstorms will continue to develop and move across portions of
the Outlook Area this afternoon and evening. The environment is
conducive for severe weather with damaging winds, tornadoes, flash
flooding and large hail as the main threats. A few supercell
thunderstorms are possible this afternoon and evening, before one
or more bow echoes develop and move across the area later this
evening. Some of these storms could be fast moving. Later tonight,
storms are expected to be slower moving, and possibly move across
the same areas. This may produce localized flash flooding. A Flash
Flood Watch is in effect tonight for areas generally along and
north of the Interstate 80 corridor.

The Rock and Pecatonica rivers are experiencing, or will
experience moderate to major flooding. Please see the latest
River Flood Statements and Flood Warnings for details.

Hot and humid weather will continue into this evening, with
heat indices up to 110 degrees south of Highway 30. Excessive
heat warnings and heat advisories remain in effect for most of
the outlook area through Saturday.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Additional rounds of thunderstorms are possible Saturday,
especially along and south of the Highway 34 corridor. Then
isolated thunderstorms are possible on Sunday afternoon. Severe
weather is possible for both these periods, but confidence on
timing and favored locations remains low. If severe storms do
occur Saturday, the main threats would be damaging winds and
flash flooding. Large hail may be more of a threat on Sunday
afternoon.

Hot and muggy conditions will continue Saturday, with afternoon
heat indices up to 110 degrees south of Highway 30.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon through the early
morning hours.

12

In the hours before

Local storm report, Jul 21, 6:44 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HEAVY RAIN       OLIN                    42.00N 91.14W
07/21/2017  M2.52 INCH       JONES              IA   TRAINED SPOTTER

            RAINFALL IN PAST 45 MIN.

&&

GROSS
Special weather statement, Jul 21, 6:50 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
650 PM CDT FRI JUL 21 2017

ILC011-073-161-195-IAC045-163-220045-
Rock Island-Whiteside-Henry-Bureau-Scott-Clinton-
650 PM CDT FRI JUL 21 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ROCK ISLAND...
WHITESIDE...NORTHERN HENRY...NORTHWESTERN BUREAU...SCOTT AND
SOUTHEASTERN CLINTON COUNTIES UNTIL 745 PM CDT...

At 650 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Welton to Eldridge to Blue Grass.
Movement was east at 45 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Sterling, Rock Falls, Morrison, Silvis, Geneseo, Eldridge, DeWitt,
Milan, Colona, Camanche, Le Claire, Coal Valley, Fulton and
Prophetstown.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 288 and 306.
 Interstate 80 in Illinois between mile markers 1 and 34.
 Interstate 74 in Illinois between mile markers 1 and 15.
 Interstate 88 between mile markers 1 and 40.
 Interstate 280 between mile markers 1 and 18.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4138 8989 4145 9076 4145 9083 4146 9079
      4154 9078 4155 9078 4166 9066 4194 9067
      4189 8970 4162 8969
TIME...MOT...LOC 2350Z 272DEG 40KT 4190 9060 4166 9059 4152 9074

UTTECH
Special weather statement, Jul 21, 6:56 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
656 PM CDT FRI JUL 21 2017

ILC073-131-161-220100-
Rock Island-Mercer-Henry-
656 PM CDT FRI JUL 21 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL ROCK
ISLAND...MERCER AND SOUTHWESTERN HENRY COUNTIES UNTIL 800 PM CDT...

At 656 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Montpelier to near Millersburg to
near Eliza. Movement was east at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Moline, Rock Island, Aledo, Cambridge, Geneseo, Milan, Colona, Coal
Valley, Burgess, Orion, Andalusia, Viola, Woodhull, Millersburg,
Matherville, Alpha, Sherrard, Andover, Reynolds and Joy.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 8 and 21.
 Interstate 74 in Illinois between mile markers 4 and 33.
 Interstate 280 between mile markers 12 and 18.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until midnight CDT for
northwestern Illinois...and east central Iowa.

LAT...LON 4119 9019 4115 9029 4115 9044 4110 9044
      4108 9048 4124 9106 4132 9092 4145 9079
      4145 9073 4146 9065 4148 9015 4128 9006
TIME...MOT...LOC 2356Z 276DEG 28KT 4145 9077 4132 9085 4126 9102

Gibbs
Local storm report, Jul 21, 7:02 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND GST     DEWITT                  41.82N 90.55W
07/21/2017  E50 MPH          CLINTON            IA   NWS EMPLOYEE

&&

GROSS
Local storm report, Jul 21, 7:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
715 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       3 SSW CENTER JUNCTION   42.08N 91.11W
07/21/2017  M2.40 INCH       JONES              IA   TRAINED SPOTTER

            RAIN FELL IN 45 MINUTES.

&&

GROSS
Local storm report, Jul 21, 7:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
732 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND GST     MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
07/21/2017  M71 MPH          ROCK ISLAND        IL   ASOS

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:18 PM CDTTornado WarningDVNCarroll, Whiteside42 min
Jul 21, 7:23 PM CDTTornado WarningDVNWhiteside22 min
Jul 21, 7:33 PM CDTSevere Thunderstorm WarningDVNCarroll, Rock Island, Whiteside57 min
Jul 21, 7:51 PM CDTFlash Flood WarningDVNJo Daviess, Stephenson6 hr
Jul 21, 8:30 PM CDTSpecial Weather StatementDVNBureau, Putnam45 min
Jul 21, 9:06 PM CDTFlash Flood WarningDVNCarroll, Whiteside4 hr
Jul 21, 11:10 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson65 min
Jul 22, 12:37 AM CDTFlash Flood WarningDVNCarroll6 hr
Jul 22, 1:45 AM CDTFlash Flood WarningDVNJo Daviess6 hr
Jul 22, 6:05 AM CDTAreal Flood WarningDVNCarroll, Jo Daviess, Stephenson18 hr
Jul 22, 12:10 PM CDTRiver Flood WarningDVNRock Island7 days
Jul 22, 12:20 PM CDTAreal Flood WarningDVNBureau, Henry, Putnam, Rock Island, Whiteside12 hr
Jul 22, 12:23 PM CDTRiver Flood WatchDVNRock Island, Whiteside5 days
Jul 22, 12:23 PM CDTRiver Flood WatchDVNRock Island7 days
Jul 22, 12:23 PM CDTRiver Flood WatchDVNMercer, Rock Island8 days
Jul 22, 12:23 PM CDTRiver Flood WatchDVNMercer24 hr
Jul 22, 12:23 PM CDTRiver Flood WatchDVNHenderson, Mercer24 hr
Jul 22, 12:23 PM CDTRiver Flood WatchDVNHenderson24 hr
Jul 22, 12:23 PM CDTRiver Flood WatchDVNHancock, Henderson24 hr
Jul 22, 12:23 PM CDTRiver Flood WatchDVNHancock3 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.